Jump to content

Use of cough/sneeze sirup pre-hppd


Recommended Posts

Hey, I had missed this post somehow.

As I had mentioned, my visual snow was definitely brought on by DXM (Dextromethorphan), which I abused off-and-on for a couple years starting at age 14 due to being a dumbass teenager that couldn't get my hands on any decent drugs. I'm pretty sure my visual snow developed after the first trip, and got a little worse with repeated usage. I do remember it bothering me a little at the time, but now that I'm in my 30's, and having developed full-blown HPPD at age 20, it's the symptom that bothers me the least. Even with Clonazepam it is still there, but again, so mild that I rarely even notice it. I also wonder if being near-sighted and spending lots of time in my life in front of my computer may have played a role in it. As an aside, an odd thing I've noticed is that if I wear my glasses, the visual snow is slightly more noticeable, which is why part of me wonders if maybe it wasn't the DXM after-all but more of a physical issue related to my eye health.

I remember you mentioning that you felt that your visual snow was brought on by the drug Actifed, right?

I looked up the ingredients: pseudoephedrine and triprolidine (anti-histamine), assuming of course this was pre-2006 (got this off of Wikipedia).

Pseudoephedrine certainly has some dangers associated with it, but if I were you I'd look more into the anti-histamine side of it. Although I no longer trust r/HPPD at all, according to them they believe anti-histamines can cause symptoms.

Might be worth doing some independent research (Pubmed is your friend, also, try Erowid.org "trip reports").

Edited by Swartz
typo
Link to comment
Share on other sites

No it's my bad, I say "HPPD" but I don't have strong visuals or anxiety, I share a lot of symptoms but the main ones are visual snow, dry eyes, cognitive and memory impairment and chronic pain... All brought by nutmeg. But MDMA is what gave me after images and visual snow in the first place.

So I think our situations are kind of reversed, and the visual snow you got from DXM may be a milder expression of the syndrome I experience from nutmeg, both being anticholinergic.

Link to comment
Share on other sites

On 6/29/2020 at 8:26 PM, Swartz said:

Hey, I had missed this post somehow.

As I had mentioned, my visual snow was definitely brought on by DXM (Dextromethorphan), which I abused off-and-on for a couple years starting at age 14 due to being a dumbass teenager that couldn't get my hands on any decent drugs. I'm pretty sure my visual snow developed after the first trip, and got a little worse with repeated usage. I do remember it bothering me a little at the time, but now that I'm in my 30's, and having developed full-blown HPPD at age 20, it's the symptom that bothers me the least. Even with Clonazepam it is still there, but again, so mild that I rarely even notice it. I also wonder if being near-sighted and spending lots of time in my life in front of my computer may have played a role in it. As an aside, an odd thing I've noticed is that if I wear my glasses, the visual snow is slightly more noticeable, which is why part of me wonders if maybe it wasn't the DXM after-all but more of a physical issue related to my eye health.

I remember you mentioning that you felt that your visual snow was brought on by the drug Actifed, right?

I looked up the ingredients: pseudoephedrine and triprolidine (anti-histamine), assuming of course this was pre-2006 (got this off of Wikipedia).

Pseudoephedrine certainly has some dangers associated with it, but if I were you I'd look more into the anti-histamine side of it. Although I no longer trust r/HPPD at all, according to them they believe anti-histamines can cause symptoms.

Might be worth doing some independent research (Pubmed is your friend, also, try Erowid.org "trip reports").

Yeah, at that time (1998)  i was using actifed to sleep in a regular way and had a few codeine doses...

I tried to find the formula of Actifed back then but it's hard to tell.

Pseudo ephedrine is now also well known to cause brain vascular events...

Damn, how come we all cannot find a common pattern or trigger , i'm pretty sure we are all missing something crucial.

Edited by olivier24445
Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.